My mum was taken by ambulance and admitted to hospital

Patient

Q: My mum was taken by ambulance and admitted to hospital for chest pain on thurs evening. Her ecg results were all normal and the spray under her tounge had very little effect in reducing the pain. Her enzyme levels in her blood test were very high and she was told that she has had a heart attack but this contradicts the ecg results and what we were told by the paramedics.

We were asked to provide the hospital with a list of her meds and on checking her cupboard noticed that the chemist have misprescribed one of her meds. Her prescription was for sulphersalazine (for colitis which she has been on for years) but the chemist by mistake have given her sulpherdiazine which she took for 3 months without realising. Could this be the cause of her chest pain and why her blood enzyme levels being so high? Because she is generally a very healthy person and this has been so unexpected.
EDIT:
She has this morning had an angiogram which has shown to be clear and no stent was needed. Pain has now gone so its just the high enzyme levels which ate concerning and confusing the doctors. So more than ever now I am thinking this could be possibly be conected to her wrong meds. Please can I have your thoughts and comments.
Thank you.
EDIT:
She has this morning had an angiogram which has shown to be clear and no stent was needed. Pain has now gone so its just the high enzyme levels which ate concerning and confusing the doctors. So more than ever now I am thinking this could be possibly be conected to her wrong meds. Please can I have your thoughts and comments.
Thank you.

Doctor

A:   Hi.
Thanks for your query and an elucidate history.

I can understand the confusion caused by elevated enzymes with normal ECG and Angiography.
The ECG may come positive after some hours in some cases.
The raised enzymes does indicate that there was damage to the musculature of the heart but not sufficient enough to cause changes in the ECG or Angiography and she recovered very well.
This is a good news.
Repeat Enzyme levels will come down and your Mother will be fine.
Keep her under the observation and treatment of the Cardiologist in ICCU till the enzyme levels return to normal.

I hope this explains you the consequences one had

Related Q&A

Q: I have a rash on my penis shaft and penis head I am curcumsized I spoke to a doctor online he said don't worry about ...

Q: Dear Doctor, I was experiencing this sharp kind of pain on the base of my skull on the left side on the bone clos...

Q: Hello. I am a 30 year old male. My ex-girlfriend just informed me that she had an abnormal pap smear. She just went i...

Q: Hello Doctor, I have a question regarding my boyfriend's health problem. He got sore throat, a mild fever and tiredn...

Q: I'm a 33 year old male. I've been to my doctor several times in the past few months regarding abdominal pain. I was g...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews